0) Where are you from (country)? USA
1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?) Google
2) What is your current age, height, weight? 31, 6'2, 155
3) Do you excercise regularly? If so, what type of excercise? Used to daily; running/weight lifting; getting back into it now after removed for about a year. Running seems exceptionally difficult, harder than any point in my life, but it's progressing slowly. Weight lifting also seems to worsen the gyno symptoms, or make it appear worse.
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Very healthy, started up again on monitoring the foods I ate in the last month; made a large difference so far with other symptoms. Meat/no gluten or grains/no milk/mostly veggies and fruit
5) Why did you take Finasteride (hair loss, BPH, other)? Hair Loss
6) For how long did you take Finasteride (weeks/months/years)? 5 days
7) How old were you, and WHEN (date) did you start Finasteride? 30
8) How old were you when you quit, and WHEN (date) did you quit? 30; 3/5/2012
9) How did you quit (cold turkey or taper off)? Cold turkey
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Propecia
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1/2 dose; .5mg
12) How long into your use of Finasteride did you notice the onset of side effects? 2 hours, headaches but nothing else. 2 days, slight increase of fat on chest...that was the reason for quitting.
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation? Gyno
Put an X beside all that apply:
[x] Loss of Libido / Sex Drive
[x] Erectile Dysfunction - moderate
[ ] Complete Impotence
[x] Loss of Morning Erections - moderate; weaker and less frequent
[x] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[x] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[ ] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[x] Gynecomastia (male breasts)
[x] Muscle Wastage
[x] Muscle Weakness
[ ] Joint Pain
[x] Dry / Dark Circles under eyes - as well as indents underneath my eyes (tear trough area?)
[ ] Prostate pain
[x] Persistent Fatigue / Exhaustion
[x] Stomach Pains / Digestion Problems - oddly enough; this sort of improved a bit; constipation remains
[x] Constipation / "Poo Pellets" - already had problems with this
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None to date; change of diet to one promoting testosterone/estrogen inhibiting foods; and a gradual increase in short distance/high intensity exercise has helped. Issues such as brain fog have completely diminished; the rest have all slightly improved across the board, less the circles under the eys.
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)? Still undergoing testing; it appears that testosterone increased (450 to 600ish), estradiol increased (unknown to 29, dropping back to 17 6 months removed), DHT on the low side (unknown before, 30ish after)
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Took the drug for 5 days, on 1/2 mg doseage. Afterwards, noticed headaches and a slight increase in chest fat and decided to stop. Libido seemed weakened. Quit cold turkey, and symptoms improved for about a month. After a month, the symptoms returned...maybe this was as my total testosterone declined after I quit the drug (apparently it is raised while on it). The gynecomastia so far does not have a lump, but is very noticeable. It persists one year after the drug has been stopped. Dietary changes have helped, but have not completely corrected the situation. The gynecomastia is my main concern at this time. It is located more in my upper chest/armpit area, and I can feel changes throughout the day. I have tracked various changes, and, as it gets later in the day, the feeling of tenderness/slight pressure in my chest gets worse. Also, other symptoms also seem to as well.
The thing that causes the "gyno" to worsen the most is a lack of sleep. Missing out on sleep will guarantee that I will feel some gyno symptoms the next day. Likely earlier in the night than normal. After dietary changes, I feel the gyno symptoms around 8:00 normally. I assume that this is when I am hitting a natural lowered testoserone level caused by a natural hourly decline in testosterone throught the day, and my T/E ratio is off.
Additionally, I compete in online poker, and it seems that this activity also causes the gyno symptoms to worsen. It could be possible that poker is causing an increase in Testosterone, and instead of converting to DHT like it used to, it is now converting to Estrogen, and the gyno symptoms are worsening. I am hopeful that this forum can provide some help on these issues, especially the gynecomastia issue. I am in very good shape, with about 10% body fat, and the only area on my body that hasn't decreased in size (some slight muscle wasting I believe) has been my chest, which has increased in size, and I am hopeful I can stop/slightly reverse the gyno before it gets too bad.